Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Mar 18, 2014, 10:39 AM CDT for 17 counties in Texas. It took effect at Mar 18, 2014, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 10:39 AM CDT (15:39 UTC)
- In effect from
- Mar 18, 2014, 11:00 AM CDT
- Expired
- Mar 18, 2014, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 749 m²/s²
- 0-3 km storm-relative helicity
- 788 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 5:46 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 18, 5:46 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 546 AM CDT TUE MAR 18 2014 .AVIATION... A DEEP SURFACE CYCLONE OVER THE CENTRAL PLAINS AND THE RESULTING PRESSURE GRADIENT HAS LED TO STRONG LOW LEVEL FLOW ACROSS NORTH TEXAS...WITH 60+ KT AT 2000FT THIS MORNING. SURFACE WINDS IN THE 15-25 KT RANGE HAVE PRECLUDED THE NEED FOR A LOW LEVEL WIND SHEAR GROUP IN AREA TAFS...THOUGH CONDITIONS CAME CLOSE AT TIMES DURING THE OVERNIGHT HOURS. WINDS WILL GRADUALLY VEER TO THE SOUTHWEST TODAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. GFS LAMP IS CURRENTLY ON THE HIGH END OF NUMERICAL GUIDANCE REGARDING SURFACE WIND SPEEDS...INDICATING SUSTAINED WIND SPEEDS AROUND 25 KT WITH GUSTS 30-35 KT IN THE DALLAS-FORT WORTH AREA. WE WILL LIKELY STICK WITH THE SLIGHTLY MORE CONSERVATIVE 20G30KT WHICH SEEMS MORE REASONABLE...BEING THAT IT IS NEAR THE NAM MOS AND WELL ABOVE THE ECM MOS NUMBERS. DFW MAY ENCOUNTER AN HOUR OR SO OF GUSTY CROSSWINDS AROUND 00Z THIS EVENING AS WINDS BECOME WESTERLY IMMEDIATELY AHEAD OF THE COLD FRONT. FROPA IN THE METROPLEX IS STILL EXPECTED AROUND 02Z / 04Z AT KACT / WITH NORTH WINDS 15 KT EXPECTED TONIGHT BEHIND THE FRONT. OTHERWISE...CONDITIONS ARE EXPECTED TO REMAIN VFR. 30 && .PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAR 18 2014/ HIGH CLOUDS THAT ARE MOVING ACROSS THE NORTHERN THIRD OF NORTH TEXAS OVERNIGHT WILL MOVE OFF TO THE EAST THIS MORNING BUT ADDITIONAL HIGH CLOUDS WILL MOVE INTO THE REGION LATER TODAY. BELIEVE THAT MOSTLY SUNNY SKIES SHOULD SUFFICE FOR THE OVERALL SKY COVER TODAY. A SURFACE LOW OVER SOUTHWESTERN KANSAS INTO THE OKLAHOMA PANHANDLE WILL MOVE EAST TODAY BRINGING AN ACCOMPANYING PRE-FRONTAL TROUGH INTO THE THE WESTERN PART OF NORTH TEXAS LATE MORNING AND TO THE I-35 CORRIDOR BY MID AFTERNOON. A COLD FRONT WILL THEN OVERTAKE THIS TROUGH THIS EVENING AND MOVE THROUGH THE SOUTHEASTERN PART OF THE FORECAST AREA BEFORE DAYBREAK WEDNESDAY. EXPECT SOUTH OR SOUTH SOUTHWESTERLY WINDS 20-25 MPH WITH GUSTS OVER 35 MPH POSSIBLE AHEAD OF THE PRE- FRONTAL TROUGH. WINDS WILL BECOME MORE SOUTHWEST TO WEST AS THE PRE-FRONTAL TROUGH MOVES THROUGH AND THEN NORTHWEST WITH FRONTAL PASSAGE. THE COMBINATION OF THE WIND...LOW HUMIDITIES /LESS THAN 25 PERCENT/ THIS AFTERNOON ALONG AND WEST OF I-35...AND DRYING FINE FUELS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS. THUS WE WILL ISSUE A GRASSLAND FIRE DANGER STATEMENT /RFDFWD OR FNUS64 KFWD/ ALONG AND WEST OF A SHERMAN TO DALLAS TO TEMPLE LINE FOR LATE MORNING THROUGH THE AFTERNOON. HIGHS TODAY WILL RANGE FROM THE MID 70S EAST TO THE MID 80S WEST. DRY WEATHER WILL CONTINUE FOR THE REST OF THE WORK WEEK AS MOSTLY ZONAL FLOW ALOFT PREVAILS. A SURFACE RIDGE WILL SLIDE ACROSS TEXAS LATE WEDNESDAY AND AS IT MOVES TO THE EAST OF THE REGION... WINDS WILL ONCE AGAIN BECOME SOUTHERLY. IT WILL BE COOLER TOMORROW WITH HIGHS MOSTLY IN THE 60S BUT TEMPERATURES WILL THEN MODERATE WITH 70S EXPECTED THURSDAY AND 70S TO NEAR 80 DEGREES EXPECTED FRIDAY. A COLD FRONT WILL ENTER NORTH TEXAS AFTER SUNSET FRIDAY NIGHT BUT SLOW ITS FORWARD PROGRESS AS IT MOVES SOUTH AND IS NOT EXPECTED TO MOVE THROUGH THE SOUTHEASTERN ZONES UNTIL MID TO LATE SATURDAY MORNING. THE FRONT WILL STALL ACROSS SOUTH TEXAS SATURDAY NIGHT. WE WILL SEE AT LEAST LOW CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT THROUGH THE WEEKEND. WITH MOSTLY CLOUDY SKIES OVER THE WEEKEND...HIGHS WILL BE SLIGHTLY BELOW NORMAL WITH LOWS NEAR SEASONAL NORMALS. HIGHS WILL BE IN THE 60S AND LOWS MAINLY IN THE 40S. AT THIS TIME THE AREAL COVERAGE OF THE RAINFALL DOES NOT LOOK TO BE HIGH AND QPFS ARE EXPECTED TO BE LOW. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 43 64 43 74 / 5 5 5 5 0 WACO, TX 82 41 66 41 74 / 5 5 5 5 0 PARIS, TX 75 39 62 40 72 / 5 5 5 5 0 DENTON, TX 82 41 64 39 76 / 5 5 5 5 0 MCKINNEY, TX 80 41 64 39 72 / 5 5 5 5 0 DALLAS, TX 81 43 64 44 74 / 5 5 5 5 0 TERRELL, TX 77 41 64 40 75 / 5 5 5 5 0 CORSICANA, TX 78 43 65 42 73 / 5 5 5 5 0 TEMPLE, TX 82 43 66 42 75 / 5 5 5 5 0 MINERAL WELLS, TX 85 39 65 40 77 / 5 5 5 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Mar 18, 3:11 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 AM CDT TUE MAR 18 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 AM CDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HIGH FIRE DANGER IS EXPECTED TODAY ALONG AND WEST OF A LINE FROM SHERMAN TO DALLAS TO TEMPLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS FRIDAY NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:35 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 8 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.